MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6); reported here as it exceeded the character limit for the designated field.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted into the esophagus to treat a severe stenosis caused by a malignant tumor during an esophageal stent placement procedure performed on (b)(6) 2026.The anatomy of the patient was not tortuous and was dilated prior to stent placement.During procedure, the device was unable to be deployed normally.When the stent was removed from the patient it was partially deployed.The procedure was completed using another of the same device.There was no patient complications reported as a result of the procedure.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital; (b)(6); ((b)(6) hospital); reported here as it exceeded the character limit for the designated field.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: investigation summary: based on the available information, boston scientific corporation did not confirm the reported event of stent partially deployed.The stent was returned in an undeployed condition and functional testing demonstrated that the stent deployed without difficulty.However, an expansion issue was noticed during deployment.Stent expansion rates can be negatively affected by several external factors, including compression, time, temperature, and humidity.These conditions can influence how the stent behaves once it is released from the catheter delivery system.Stent expansion rates are seen most predominantly in the largest stent sizes, which experience the highest compression conditions while in the catheter delivery system.The larger the stent diameter, the more it is "packed" into the catheter of the delivery system.This means the stent will be compressed more and is more likely to have an unconstrained opening dimension that is smaller than the manufacturing specification.Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an ultraflex esophageal ng distal release covered stent was received for analysis in an undeployed condition.Functional testing was conducted by actuating the finger ring to evaluate stent deployment.The stent deployed smoothly without resistance.However, an expansion issue was observed during deployment.No additional damage or abnormalities were identified in the stent or delivery system.Risk review: a review of the ultraflex esophageal stent dfmea was completed and confirmed that the event of stent partially deployed was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.
 
Event or Problem Description

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24470644
Report Number3005099803-2026-00766
Device Sequence Number10308927
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)270220(10)35898629
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0035898629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight80 KG